The extended Riccati equation mapping method for variable-coefficient diffusion-reaction and mKdV equations. (English) Zbl 1210.35210

Summary: The extended Riccati equation mapping method is proposed to seek exact solutions of variable-coefficient nonlinear evolution equations. Being concise and straightforward, this method is applied to certain type of variable-coefficient diffusion-reaction equation and variable-coefficient mKdV equation. By means of this method, hyperbolic function solutions and trigonometric function solutions are obtained with the aid of symbolic computation. It is shown that the proposed method is effective, direct and can be used for many other variable-coefficient nonlinear evolution equations.


35Q53 KdV equations (Korteweg-de Vries equations)
35Q51 Soliton equations
35C09 Trigonometric solutions to PDEs
35A24 Methods of ordinary differential equations applied to PDEs


Full Text: DOI


[1] Ablowitz, M.J.; Clarkson, P.A., Soliton, nonlinear evolution equations and inverse scattering transform, (1991), Cambridge University Press Cambridge · Zbl 0762.35001
[2] Wang, M., Solitary wave solutions for variant Boussinesq equations, Phys. lett. A, 199, 169-172, (1995) · Zbl 1020.35528
[3] Wang, M., Exact solutions for a compound kdv – burgers equation, Phys. lett. A, 213, 279-287, (1996) · Zbl 0972.35526
[4] Wang, M.; Zhou, Y.; Li, Z., Application of a homogeneous balance method to exact solutions of nonlinear equations in mathematical physics, Phys. lett. A, 216, 67-75, (1996) · Zbl 1125.35401
[5] Wang, M.; Zhou, Y., The periodic wave solutions for the klein – gordon – schrödinger equations, Phys. lett. A, 318, 84-92, (2003) · Zbl 1098.81770
[6] Zhou, Y.; Wang, M.; Miao, Tiande, The periodic wave solutions and solitary wave solutions for a class of nonlinear partial differential equations, Phys. lett. A, 323, 77-88, (2004) · Zbl 1118.81480
[7] Zhang, S.; Xia, T., A generalized F-expansion method with symbolic computation exactly solving broer – kaup equations, Appl. math. comput., 189, 836-843, (2007) · Zbl 1122.65095
[8] Wazwaz, A.M., Variants of the generalized KdV equation with compact and noncompact structures, Comput. math. appl., 47, 583-591, (2004) · Zbl 1062.35120
[9] Wazwaz, A.M., A sine – cosine method for handling nonlinear wave equations, Math. comput. model., 40, 499-508, (2004) · Zbl 1112.35352
[10] Parkes, E.J.; Duffy, B.R., An automated tanh-function method for finding solitary wave solutions to non-linear evolution equations, Comput. phys. commun., 98, 288-300, (1996) · Zbl 0948.76595
[11] Wang, M.; Li, X.; Zhang, J., Various exact solutions of nonlinear Schrödinger equation with two nonlinear terms, Chaos solition fract., 31, 594-601, (2007) · Zbl 1138.35411
[12] Li, X.; Wang, M., A sub-ODE method for finding exact solutions of a generalized kdv – mkdv equation with high-order nonlinear terms, Phys. lett. A, 361, 115-118, (2007) · Zbl 1170.35085
[13] Lu, D.; Liu, C., A sub-ODE method for generalized gardner and BBM equation with nonlinear terms of any order, Appl. math. comput., 217, 1404-1407, (2010) · Zbl 1203.35236
[14] Guo, S.; Zhou, Y., Auxiliary equation method for the mkdv equation with variable coefficients, Appl. math. comput., 217, 1476-1483, (2010) · Zbl 1203.35222
[15] Zhang, S.; Tong, J.; Wang, W., A generalized \(\left(\frac{G^\prime}{G}\right)\)-expansion method for the mkdv equation with variable coefficients, Phys. lett. A, 372, 2254-2257, (2008) · Zbl 1220.37072
[16] Kumar, R.; Kaushal, R.S.; Prasad, A., Soliton-like solutions of certain types of nonlinear diffusion – reaction equations with variable coefficient, Phys. lett. A, 372, 1862-1866, (2008) · Zbl 1220.35088
[17] Mishra, A.; Kumar, R., Exact solutions of variable coefficient nonlinear diffusion – reaction equations with a nonlinear convective term, Phys. lett. A, 374, 2921-2924, (2010) · Zbl 1237.35096
[18] Chen, Y.; Wua, Y.; Cui, Y.; Wang, Z.; Jin, D., Wavelet method for a class of fractional convection – diffusion equation with variable coefficients, J. comput. sci., 1, 146-149, (2010)
[19] Dai, C.; Zhu, J.; Zhang, J., New exact solutions to the mkdv equation with variable coefficients, Chaos solition fract., 27, 881-886, (2006) · Zbl 1088.35513
[20] Triki, H.; Wazwaz, A.M., Sub-ODE method and soliton solutions for the variable-coefficient mkdv equation, Appl. math. comput., 214, 370-373, (2009) · Zbl 1171.35467
[21] Nagatani, T., The physics of traffic jams, Rep. prog. phys., 65, 1311-1386, (2002)
[22] Malik, H.K., Ion acoustic solitons in a relativistic warm plasma with density gradient, IEEE trans. plasma sci., 23, 813-815, (1995)
[23] Kaushal, R.S., Structural analogy in understanding nature, (2003), Anamaya Publishers New Delhi
[24] Murray, J.D., Mathematical biology, (1993), Springer-Verlag New York · Zbl 0779.92001
[25] Lakshmanan, M.; Rajasekhar, S., Nonlinear dynamics: integrability, chaos, and patterns, (2003), Springer Verlag, Indian reprint · Zbl 1038.37001
[26] Franosch, T.; Nelson, D.R., Population dynamics near an oasis with time-dependent convection, J. stats. phys., 99, 1021-1030, (2000) · Zbl 0995.92038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.